MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETERIZATION TRAY WITH RED RUBBER CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETERIZATION TRAY WITH RED RUBBER CATHETER; INTERMITTENT CATHETER
Model Number 772415
Medical Device Problem Codes Material Fragmentation (1261); Component Misassembled (4004)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that in and out cath being done on labor patient with epidural to empty bladder.Nursing staff stated that the intermittent catheter was intact when inserted into urethra but came out missing the top portion.Stated that the patient ended up having to under cystostomy after delivery.
 
Event or Problem Description
It was reported that in and out cath being done on labor patient with epidural to empty bladder.Nursing staff stated that the intermittent catheter was intact when inserted into urethra but came out missing the top portion.Stated that the patient ended up having to under cystostomy after delivery.Per investigator notification on 06jul2022, stated that an additional red rubber catheter was returned for sample evaluation.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.A red rubber catheter was returned opened with labeling.The catheter tip was noted to be broken off around the site of where the catheter eye would be.The tip was almost completely removed during the eye punching process.The resulting weak tip, broke off during insertion.Sample would not have met eye size specification, as a weak tip is caused by the punched eye being too large.A potential root cause for this failure mode could be "machine error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not required as the reported event is confirmed as manufacturing related.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® URETHRAL CATHETERIZATION TRAY WITH RED RUBBER CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14021789
Report Number1018233-2022-02026
Device Sequence Number14095715
Product Code KOD
UDI-Device Identifier00801741030413
UDI-Public(01)00801741030413
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number772415
Device Catalogue Number772415
Device Lot NumberNGGN4134
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown